It is currently Mon Aug 21, 2017 10:25 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Thu Sep 10, 2015 11:41 am 
Offline
New Poster
New Poster

Joined: Sat Aug 15, 2015 12:36 pm
Posts: 1
Hi I've been on for subs for four months. I know that compapared to other it's not long. However I'm very sensitive to the withdrawals. Just last time I suddenly woke up to hot and cold flashes and the fear is starting to kick in. I'm on my way down on my taper method(the calendar pictured one where you get down to .25 and skip days and what not) and I went from 1.5 to 1.25 just yesterday. Is it going to be painful every time I taper down? If so should I just kick all at once instead of prolonging things? Please help, any advice on how I should get off it, I would be forever greatful. Oh yeah, I have also been taking clonodine .1 a day for like 3 weeks. 2 months if you also count on and off. And I have other mess from my past rehab run like gabapentin. I never take these meds because I don't really feel any relief but at this point I'm willing to try anything. I just don't want to go back to slamming dope again, barely holding on to the bridges I have now. Thank you guys


Top
 Profile  
 
PostPosted: Fri Sep 11, 2015 7:45 am 
Offline
Power Poster
Power Poster

Joined: Sat Jun 27, 2015 4:08 pm
Posts: 54
How you doing? I myself am tapering. Four months seems like a drop in the bucket as I've been on it for 12 years. From what I've heard it doesn't take long to get fully addicted or dependent. I definitely feel for you.

My stabilized dose was 6 mg. In June I decided that I was ready and willing to put in the work. It's very scary knowing that your body has not created it's own endorphins in that many years and you wonder how you'll come out the other side. Not sure you mention what milligram you were on when trying to drop… But the drop for me was pretty easy from 6 to 2 mg. I was able to go .5 each time and stay there 5 to 7 days. Once it got below 2 mg I tried going to .5 and it was just too much. I did a lot of research on successful tapers & discovered overwhelming success rates for people that tapered 10% to 15% each time. I am currently at .75 you will stay here for another week or until I feel adjusted. Usually day 3, 4 and 5 are the adjustment days and then it levels out. I'm not sure of your situation and if you have the amount of meds available to taper this way but I wanted to offer some advice. This site can tend to be very slow at times. Maybe there is somebody out there has better advice for someone that's been on it for four months. It seems you're still in the early recovery phase from your original DOC.

Please let me know if you have any questions… I'd be happy to assist in anyway that I can. Trust me, I understand the fear and the anticipation of withdrawals.

Peace, eyedotz


Top
 Profile  
 
PostPosted: Fri Sep 11, 2015 1:13 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
I would expect w/d with each drop in dose. Your tolerance is what determines whether you have withdrawal, and tolerance follows dosage. You drop the dose, and you feel w/d until your tolerance drops to that new level.

Please keep in mind that there have been at least 8 studies, looking at how people do when buprenorphine treatments are discontinued. They all show the same thing-- that even after a year, relapse rates are above 90%. That's why I generally recommend that people stay on buprenorphine far longer than a year.... which unfortunately means I can't ever take new patients, because of the cap!

I generally see people do better after 3-4 years on buprenorphine; by that time they have made real changes in financial status, occupational situation, relationships, self-image, confidence, etc. Your case may be different, of course-- but just know that you are 'working uphill' and have a difficult challenge ahead of you.

Good luck!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group